Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 36, NWS Indianapolis, IN

February 27, 2009Crawford County, Lawrence County, Illinois; Knox County, Sullivan County, Indiana

NWS Indianapolis, IN issued this river flood warning at Feb 27, 2009, 9:19 AM CST for Crawford County, Lawrence County, Illinois; Knox County, Sullivan County, Indiana. It took effect at Mar 2, 2009, 6:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 9:19 AM CST (15:19 UTC)
In effect from
Mar 2, 2009, 6:00 AM CST
Expired
Mar 2, 2009, 9:39 AM CST
In force
4 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Riverton (RVTI3). The gauge peaked at 14.86 ft at Feb 26, 2009, 10:00 AM CST.

actionminormoderate10152002/2702/2803/0103/0203/03
Action stage
10 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03342000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 271519
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 AM EST FRI FEB 27 2009

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVER IN WESTERN INDIANA AND
EASTERN ILLINOIS... 

  WABASH RIVER...

.LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE WABASH
RIVER IN WESTERN INDIANA AND EASTERN ILLINOIS FROM SUNDAY THROUGH 
THURSDAY.  FLOODING LEVELS WILL BE MUCH LOWER THAN THOSE EXPERIENCED
EARLIER IN THE MONTH.  FLOODING WILL AFFECT A FEW UNIMPROVED RIVER
ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS.

RAIN OF ONE HALF TO NEARLY ONE AND ONE HALF INCHES FELL IN CENTRAL
AND SOUTHERN INDIANA THURSDAY NIGHT.  THE HEAVIEST RAIN FELL IN
PORTIONS OF SOUTHERN INDIANA.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC045-121-157-165-171-281519-
/O.NEW.KIND.FL.W.0031.090228T0900Z-090303T0100Z/
/LAFI3.1.ER.090228T0900Z.090301T0000Z.090302T1300Z.NO/
1019 AM EST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT LAFAYETTE.
* FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 AM FRIDAY THE STAGE WAS 7.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO 
  RISE TO NEAR 12.9 FEET BY LATE SATURDAY NIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.
* AT 12.0 FEET...HIGH WATER AFFECTS A FEW LOW RIVER CABINS AND COUNTY 
  ROADS.

$$

INC045-121-165-171-281518-
/O.NEW.KIND.FL.W.0032.090228T2100Z-090303T0600Z/
/CVGI3.1.ER.090228T2100Z.090301T1200Z.090302T1800Z.NO/
1019 AM EST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT COVINGTON.
* FROM SATURDAY AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  6:00 AM FRIDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.2 FEET BY SUNDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* AT 18 FEET...FIVE CROSSINGS, A LOCAL COUNTY RIVER PARK AT OLD U.S.
  HIGHWAY 136 BRIDGE SITE BEGINS TO FLOOD.

$$

INC121-165-167-281518-
/O.NEW.KIND.FL.W.0033.090228T0500Z-090305T0200Z/
/MTZI3.1.ER.090228T0500Z.090302T0000Z.090304T1400Z.NO/
1019 AM EST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT MONTEZUMA.
* FROM LATE TONIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO 
  RISE TO NEAR 17.5 FEET BY LATE SUNDAY NIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 18 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED.  FOURTEEN
  HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD.  LOWEST BOTTOMLANDS FLOOD.

$$

ILC023-033-INC153-167-281518-
/O.NEW.KIND.FL.W.0034.090228T1700Z-090305T1923Z/
/HUFI3.1.ER.090228T1700Z.090302T1200Z.090305T0723Z.NO/
1019 AM EST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT TERRE HAUTE.
* FROM SATURDAY AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  9:00 AM FRIDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.9 FEET BY MONDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY NIGHT.
* AT 16 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING
  STATION BEGIN TO FLOOD.  FLOODING OF AGRICULTURAL LAND ALONG U.S. 
  63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO 
  COUNTY OCCURS.  COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY.

$$

ILC033-101-INC083-153-281518-
/O.NEW.KIND.FL.W.0035.090228T1900Z-000000T0000Z/
/HUTI2.1.ER.090228T1900Z.090305T0000Z.000000T0000Z.NO/
1019 AM EST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT HUTSONVILLE.
* FROM TOMORROW EARLY AFTERNOON UNTIL AT LEAST WEDNESDAY EVENING.
* AT 8 AM FRIDAY THE STAGE WAS...14.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.2 FEET BY WEDNESDAY EVENING. ADDITIONAL
  RISES ARE POSSIBLE THEREAFTER.
* AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE.  
  HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER.  OLD DARWIN ROAD 
  AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN 
  ILLINOIS ARE IMPASSABLE.  LOW AGRICULTURAL LAND FLOODS.

$$

ILC033-101-INC083-153-281518-
/O.NEW.KIND.FL.W.0036.090301T0000Z-000000T0000Z/
/RVTI3.1.ER.090301T0000Z.090304T1200Z.000000T0000Z.NO/
1019 AM EST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT RIVERTON.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:00 AM FRIDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 17.0 FEET BY WEDNESDAY EVENING.
* AT 18.0 FEET...EXTENSIVE LOWLAND FLOODING IS IN PROGRESS.  HIGH 
  WATER SURROUNDS MANY RIVER CABINS.  ACCESS TO MOST RIVER CABINS IS 
  BY BOAT ONLY.  LEVEES BEGIN TO PROTECT FARMLAND.  EXTENSIVE 
  FLOODING OF LEAVERTON PARK OCCURS IN PALESTINE, ILLINOIS.

$$
3 follow-up statements
000 
WGUS83 KIND 281643
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 AM EST SAT FEB 28 2009

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER...

  WABASH RIVER...

.RIVER LEVELS ALONG THE WABASH RIVER ARE ONCE AGAIN INCREASING AND 
LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE RIVER
IN WESTERN INDIANA AND EASTERN ILLINOIS THROUGH THURSDAY. FLOOD
LEVELS ARE EXPECTED TO BE UP TO 4 FEET ABOVE FLOOD STAGE...MUCH
LOWER THAN THOSE LEVELS EXPERIENCED IN MID FEBRUARY. FLOODING WILL
AFFECT A FEW UNIMPROVED RIVER ROADS...LOW AGRICULTURAL LAND AND SOME
RIVER PARKS.

RAIN OF ONE HALF TO NEARLY ONE AND ONE HALF INCHES FELL IN INDIANA
THURSDAY NIGHT. THE HEAVIEST RAIN FELL IN PORTIONS OF NORTHERN AND
SOUTHERN INDIANA.

LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH THURSDAY...MARCH 5. 
THIS WILL ALLOW MOST RIVERS AND STREAMS TO REMAIN...OR RETURN TO...
NORMAL LEVELS.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC045-121-157-165-171-011643-
/O.EXT.KIND.FL.W.0031.000000T0000Z-090302T0200Z/
/LAFI3.1.ER.090228T0807Z.090301T0000Z.090301T1400Z.NO/
1143 AM EST SAT FEB 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT LAFAYETTE.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM SATURDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT 12.0 FEET...HIGH WATER AFFECTS A FEW LOW RIVER CABINS AND COUNTY 
  ROADS.

$$

INC045-121-165-171-011642-
/O.EXT.KIND.FL.W.0032.090301T0200Z-090302T1800Z/
/CVGI3.1.ER.090301T0200Z.090301T1200Z.090302T0600Z.NO/
1143 AM EST SAT FEB 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT COVINGTON.
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM SATURDAY THE STAGE WAS 13.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.8 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE SUNDAY NIGHT.
* AT 16.0 FEET...LOW AGRICULTURAL LANDS BEGIN TO FLOOD. BACKYARD 
  FLOODING OF COTTAGES ON RIGHT BANK STARTS A SHORT DISTANCE UPSTREAM
  OF GAGE. CRITICAL STAGE OF YOUNG-NEAL LEVEE IS REACHED.

$$

INC121-165-167-011642-
/O.EXT.KIND.FL.W.0033.000000T0000Z-090303T1600Z/
/MTZI3.1.ER.090301T0400Z.090302T0000Z.090303T0400Z.NO/
1143 AM EST SAT FEB 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MONTEZUMA.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 15.7 FEET BY LATE SUNDAY NIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY EVENING.
* AT 14.0 FEET...SEVERAL HUNDRED ACRES OF BOTTOMLANDS ALONG THE RIGHT 
  BANK FROM THE MOUTH OF SUGAR CREEK TO NORTHERN EDGE OF MONTEZUMA 
  BEGIN TO FLOOD.

$$

ILC023-033-INC153-167-011642-
/O.EXT.KIND.FL.W.0034.090302T1800Z-090304T0000Z/
/HUFI3.1.ER.090302T1800Z.090303T0000Z.090303T1200Z.NO/
1143 AM EST SAT FEB 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT TERRE HAUTE.
* FROM MONDAY AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:00 AM SATURDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 14.1 FEET BY LATE MONDAY NIGHT. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 14.0 FEET...AGRICULTURAL FLOODING BEGINS ALONG WEST BANK ACROSS 
  FROM WATER WORKS, SOUTHWEST VIGO COUNTY AND NORTHEAST CRAWFORD 
  COUNTY, IL. LOW COUNTY ROADS IN THESE AREAS BEGIN TO FLOOD. OLD 
  DARWIN ROAD BEGINS TO FLOOD NEAR DARWIN, IL, AND NORTHEAST CRAWFORD
  COUNTY.

$$

ILC033-101-INC083-153-011642-
/O.EXT.KIND.FL.W.0035.090302T0600Z-090304T2200Z/
/HUTI2.1.ER.090302T0600Z.090303T0000Z.090304T1000Z.NO/
1143 AM EST SAT FEB 28 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* FROM LATE SUNDAY NIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 8:00 AM SATURDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY NIGHT AND CONTINUE
  TO RISE TO NEAR 16.6 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TUESDAY NIGHT.
* AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN 
  YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD. AGRICULTURAL 
  FLOODING BEGINS ALONG PORTIONS OF THE RIVER.

$$

ILC033-101-INC083-153-011642-
/O.EXT.KIND.FL.W.0036.090302T0200Z-090305T0600Z/
/RVTI3.1.ER.090302T0200Z.090303T0600Z.090304T1800Z.NO/
1143 AM EST SAT FEB 28 2009

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* FROM SUNDAY EVENING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9:00 AM SATURDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO
  RISE TO NEAR 16.0 FEET BY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES.

$$

HEROLD
000 
WGUS83 KIND 011806
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
106 PM EST SUN MAR 01 2009

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER...

  WABASH RIVER...

.SOME LOCATIONS ALONG THE WABASH RIVER ARE EXPERIENCING...OR WILL
EXPERIENCE...VERY MINOR LOWLAND FLOODING EARLY THIS WEEK. THE RIVER
IS FORECAST TO CREST UP TO ONE HALF FOOT ABOVE FLOOD STAGE...HIGHEST
AT MONTEZUMA WHICH AFFECTS VERMILLION AND PARKE COUNTIES IN WESTERN
INDIANA. 

FLOODING WILL AFFECT A FEW UNIMPROVED RIVER ROADS...LOW AGRICULTURAL
LAND AND RIVER PARKS.

THESE FLOOD AFFECTS ARE THE REMANENTS OF RAINFALL THAT FELL OVER THE
STATE THURSDAY NIGHT. AT THAT TIME ONE HALF TO NEARLY ONE AND ONE
HALF INCHES OF RAIN FELL.

LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH FRIDAY...MARCH 6. 
THIS WILL ALLOW RIVERS AND STREAMS TO REMAIN...OR RETURN TO...
NORMAL LEVELS. RIVER LEVELS HAVE NOW DROPPED BELOW FLOOD STAGE ALONG
THE WABASH RIVER AT LAFAYETTE...COVINGTON...AND TERRE HAUTE.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC045-121-157-165-171-011836-
/O.CAN.KIND.FL.W.0031.000000T0000Z-090302T0200Z/
/LAFI3.1.ER.090228T0807Z.090228T1700Z.090301T0546Z.NO/
106 PM EST SUN MAR 01 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT LAFAYETTE.
* AT 9:00 AM SUNDAY THE STAGE WAS 10.4 FEET. 
* FELL BELOW FLOOD STAGE AT 12:46 AM SUNDAY.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY MONDAY 
  MORNING.
* AT 11.0 FEET...FLOODING OF LOW AGRICULTURAL LAND BEGINS IN WESTERN 
  PART OF TIPPECANOE COUNTY.

$$

INC045-121-165-171-011836-
/O.CAN.KIND.FL.W.0032.000000T0000Z-090302T1800Z/
/CVGI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
106 PM EST SUN MAR 01 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT COVINGTON.
* AT 10:00 AM SUNDAY THE STAGE WAS 15.7 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.8 FEET.  THE 
  RIVER WILL FALL TO 14.9 FEET BY MONDAY MORNING.
* AT 16.0 FEET...LOW AGRICULTURAL LANDS BEGIN TO FLOOD. BACKYARD 
  FLOODING OF COTTAGES ON RIGHT BANK STARTS A SHORT DISTANCE UPSTREAM
  OF GAGE. CRITICAL STAGE OF YOUNG-NEAL LEVEE IS REACHED.

$$

INC121-165-167-021805-
/O.EXT.KIND.FL.W.0033.000000T0000Z-090303T0700Z/
/MTZI3.1.ER.090301T1206Z.090302T0600Z.090302T1900Z.NO/
106 PM EST SUN MAR 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MONTEZUMA.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM SUNDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY LATE
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON.
* AT 14.0 FEET...SEVERAL HUNDRED ACRES OF BOTTOMLANDS ALONG THE RIGHT 
  BANK FROM THE MOUTH OF SUGAR CREEK TO NORTHERN EDGE OF MONTEZUMA 
  BEGIN TO FLOOD.

$$

ILC023-033-INC153-167-011836-
/O.CAN.KIND.FL.W.0034.000000T0000Z-090304T0000Z/
/HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
106 PM EST SUN MAR 01 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT TERRE HAUTE.
* AT 9:00 AM SUNDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.3 FEET 
  MONDAY AFTERNOON.
* AT 14.0 FEET...AGRICULTURAL FLOODING BEGINS ALONG WEST BANK ACROSS 
  FROM WATER WORKS, SOUTHWEST VIGO COUNTY AND NORTHEAST CRAWFORD 
  COUNTY, IL. LOW COUNTY ROADS IN THESE AREAS BEGIN TO FLOOD. OLD 
  DARWIN ROAD BEGINS TO FLOOD NEAR DARWIN, IL, AND NORTHEAST CRAWFORD
  COUNTY.

$$

ILC033-101-INC083-153-021805-
/O.EXT.KIND.FL.W.0035.090302T1200Z-090304T1200Z/
/HUTI2.1.ER.090302T1200Z.090303T0600Z.090304T0000Z.NO/
106 PM EST SUN MAR 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* FROM MONDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 16.2 FEET BY LATE MONDAY NIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN 
  YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD. AGRICULTURAL 
  FLOODING BEGINS ALONG PORTIONS OF THE RIVER.

$$

ILC033-101-INC083-153-021805-
/O.EXT.KIND.FL.W.0036.090302T1200Z-090303T1800Z/
/RVTI3.1.ER.090302T1200Z.090302T1200Z.090303T0600Z.NO/
106 PM EST SUN MAR 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* FROM MONDAY MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:00 AM SUNDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY
  MORNING.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES.

$$
157 
WGUS83 KIND 021540
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 AM EST MON MAR 02 2009

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN
WESTERN INDIANA AND EASTERN ILLINOIS...

  WABASH RIVER...

.NEAR BANKFULL LEVELS CONTINUE ALONG THE WABASH RIVER FROM TERRE
HAUTE TO VINCENNES.  THIS LATEST CREST WAS APPROACHING HUTSONVILLE
ILLINOIS.  RIVER LEVELS WILL BE FALLING AT ALL LOCATIONS ALONG THE
WABASH RIVER BY THURSDAY.

FLOODING WILL AFFECT A FEW UNIMPROVED RIVER ROADS...LOW AGRICULTURAL
LAND AND RIVER PARKS.

THESE FLOOD AFFECTS ARE FROM THE RAINFALL THAT FELL OVER THE STATE
LAST THURSDAY NIGHT.  AT THAT TIME ONE HALF TO NEARLY ONE AND ONE
HALF INCHES OF RAIN FELL.

LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH FRIDAY...MARCH 6. 
THIS WILL ALLOW RIVERS AND STREAMS TO REMAIN...OR RETURN TO...
NORMAL LEVELS. FLOODING ENDED AT MONTEZUMA THIS MORNING.  NEAR FLOOD
STAGE LEVELS WILL OCCUR AT HUTSONVILLE TODAY AND TUESDAY.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC121-165-167-021609-
/O.CAN.KIND.FL.W.0033.000000T0000Z-090303T0700Z/
/MTZI3.1.ER.090301T1206Z.090301T2100Z.090302T1455Z.NO/
1039 AM EST MON MAR 02 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT MONTEZUMA.
* AT 10:21 AM MONDAY THE STAGE WAS 14.0 FEET. 
* FELL BELOW FLOOD STAGE AT  9:55 AM MONDAY.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.9 FEET BY TUESDAY 
  MORNING.
* AT 14.0 FEET...SEVERAL HUNDRED ACRES OF BOTTOMLANDS ALONG THE RIGHT 
  BANK FROM THE MOUTH OF SUGAR CREEK TO NORTHERN EDGE OF MONTEZUMA 
  BEGIN TO FLOOD.

$$

ILC033-101-INC083-153-031538-
/O.EXT.KIND.FL.W.0035.000000T0000Z-090304T0301Z/
/HUTI2.1.ER.090302T1800Z.090303T0600Z.090303T1501Z.NO/
1039 AM EST MON MAR 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 16.2 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TUESDAY MORNING.
* AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN 
  YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD.  AGRICULTURAL 
  FLOODING BEGINS ALONG PORTIONS OF THE RIVER.

$$

ILC033-101-INC083-153-021609-
/O.CAN.KIND.FL.W.0036.000000T0000Z-090303T1800Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM EST MON MAR 02 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT RIVERTON.
* AT  9:00 AM MONDAY THE STAGE WAS 14.5 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.6 FEET THIS
  AFTERNOON.
* AT 14.0 FEET...LOWEST AGRICULTURAL LANDS BEGIN TO FLOOD.  MAKESHIFT 
  LEVEES OFFER SOME PROTECTION.  LOWEST RURAL ROADS FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 27, 5:00 AM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 27, 5:00 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 AM EST FRI FEB 27 2009

.AVIATION...DISCUSSION FOR 271200Z TAF ISSUANCE. AREAS OF IFR CIGS
006-009 AGL...ALONG WITH SOME MVFR VSBY RESTRICTIONS IN LGT
FOG/DRIZZLE UPSTREAM ACRS IL...XPCTD TO ADVECT OVR THE TERMINALS
THRU THE LATE MORN HRS TDY. DRIER AIR WORKING IN AT THE LWR LVLS
SHOULD GRADU LIFT CIGS DURG THE DAY...BUT A RATHER STG INVERSION
ARND 030 BASED ON MODEL DATA SUGGESTS MVFR CIGS WL PROBABLY LINGER
BYD 280000Z.

THREE HR PRES RISE MAX STILL LOCATED ACRS IL...SO SFC WND GUSTS
25-30KTS FM 290-310 HEADINGS SHOULD CONT TIL AT LEAST MIDDAY.

&&

.DISCUSSION...

RADAR LOOP SHOWS AN AREA OF TRAILING STRATIFORM RAIN WITH SOME
EMBEDDED THUNDER OVR THE SE FA AND A THIN LINE OF SHOWERS ALONG OR
JUST AHEAD OF THE COLD FNT JUST W OF KIND. TEMPS WERE IN THE 40S AT
KLAF AND KHUF WHERE THE FNT HAS PASSED THRU AND THE MID TO UPR 50S
IN THE SE WITH WINDS AHEAD OF THE FNT OUT OF THE SW AND BEHIND IT
OUT OF THE NW AROUND 15 KTS WITH GUSTS TO AROUND 30. WATER VAPOR
LOOP SHOWS A S/W OVR THE IA/IL BORDER.

FORECAST FOCUS IS ON TEMPS AND SATURDAY STORM SYSTEM. MODELS IN
DECENT AGREEMENT SO WL USE A BLEND.

TODAY...COLD FNT SHUD BE TO ABOUT KIND BY START OF THE PD. ALL
SHOWERS ASSOC WITH THE FNT SHUD BE WELL OUT OF THE FA BY THEN. S/W
MVING THRU ACRS THE NRN PART OF THE FA COULD FORCE SOME FLURRIES OR
SPRINKLES ACRS THE NE BEFORE 18Z. TEMPS SHUD FALL DURING THE DAY.
EXPECT CLOUDS TO HANG AROUND IN THE CYCLONIC FLOW. USED A BLEND OF
GUIDANCE BUT ADJUSTED BASED ON SPEED OF FNT AND CURRENT CONDITIONS
AND EXPECT HIGHS TO OCCUR RIGHT AROUND 12Z.

TONIGHT...USED A MAV/MET BLEND FOR LOWS IN THE 20S. CLOUD COVER
DECREASES SOME AS UPR RDG MVS ACRS THE AREA.

SAT...MODELS HAVE MOVED THE S/W SPILLING DOWN FROM CANADA FURTHER TO
THE SOUTH AND WEST. THIS SHUD KEEP THE FORCING OUT OF THE FA AND
HAVE REMOVED POPS FOR THIS REASON. HIGHS WILL ONLY CLIMB INTO THE
30S.

SAT NT ON...DRY CONDS EXPECTED AS WE ARE FIRST IN BETWEEN STORM
SYSTEMS IN SPLIT FLOW AND THEN UPR RDG BLDS INTO THE AREA. TEMPS
RECOVER TO NORMAL AROUND TUE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JAS
PUBLIC...CP
Hazardous weather outlook, Feb 27, 3:33 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
433 AM EST FRI FEB 27 2009

INZ021-028>031-035>049-051>057-060>065-067>072-280945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
433 AM EST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL GUST OUT OF THE NORTHWEST TO AROUND 30 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:19 AM CSTRiver Flood WarningINDClark, Crawford51 hr
Feb 27, 9:19 AM CSTRiver Flood WarningINDCrawford, Lawrence4 days
Feb 27, 9:19 AM CSTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren51 hr
Feb 27, 9:19 AM CSTRiver Flood WarningINDFountain, Parke, Vermillion, Warren51 hr
Feb 27, 9:19 AM CSTRiver Flood WarningINDParke, Vermillion, Vigo3 days

Nearby

River Flood Warnings in Illinois, 2009River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.